If you’ve been told by your doctor that you have high cholesterol, there is a good chance that you have been prescribed Lipitor or a similar drug.
Lipitor (whose generic name is atorvastatin calcium) is a type of statin that helps lower cholesterol.
Lipitor works by reducing the amount of LDL (“bad”) cholesterol produced in the liver while raising the amount of HDL (“good”) cholesterol that helps prevent heart disease.
But before you start popping those pills, it’s important to do your research on the various negative side effects of Lipitor in women.
Does Lipitor Cause Side Effects In Women?
While some women with high levels of cholesterol can benefit from Lipitor or other statins, cholesterol medications like atorvastatin calcium can cause unwanted side effects.
Because of this, it is extremely important for any woman seeking to decrease her cholesterol levels to use statin medication like Lipitor under the guidance and supervision of a medical professional.
What Are Some Of The Lipitor Side Effects In Women?
Unfortunately, woman are at greater risk for side effects when taking statin drugs for cholesterol. The Lipitor side effects for men are usually not as severe because women generally have smaller blood volumes than men.
Some of these Lipitor side effects in women include:
- Abdominal pain
- Digestive problems
- Liver damage
- Loss of appetite
- Muscle pain
These problematic side effects may make some women think twice about the pills they are putting in their mouths.
But should you stop taking statin cholesterol medication like Lipitor?
What Happens When You Stop Taking Statins?
If you’ve been taking statins to lower your cholesterol and would like to stop, you need to come off of them slowly. Abruptly stopping can be dangerous.
Always consult your doctor before starting or stopping statin cholesterol medication like Lipitor.